ARTHROCARE CORP. TOPAZ MICRODEBRIDER ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
Q6000-01 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Swelling/ Edema (4577)
| Date of Event |
11/29/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Article: lee, j.H., park, i., hyun, h.S., & shin, s.J.(2018).A comparison of radiofrequency-based microtenotomy and arthroscopic release of the extensor carpi radialis brevis tendon in recalcitrant lateral epicondylitis: a prospective randomized controlled study.Arthroscopy: the journal of arthroscopic & related surgery, 34(5), 1439-1446.
Event or Problem Description
It was reported that on literature review a comparison of radiofrequency-based microanatomy and arthroscopic release of the extensor carpi radialis brevis tendon in recalcitrant lateral epicondylitis: a prospective randomized controlled study, 1 patient had a persistent swelling and pain due to hematoma derived at the first postoperative week after a rf based microanatomy procedure using a topaz micro debrider coblation wand.Despite 3 aspirations and 2 corticosteroid injections, the patient underwent revision due to recurrent swelling at the surgical site at 5 months after the primary operation.In the operation field, the retracted ecrb was debrided and then reattached to the lateral epicondyle with decortication using 1 suture anchor.Swelling was not observed and pain was relieved after revision operation.No further information is available.
Additional Manufacturer Narrative
H10 h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The images provided in the article have been interpreted within the text; therefore, no further analysis of the images is required.The root cause and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.